Alert archive / Indiana / River Flood Warnings in 2007
River Flood Warning 101, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Dec 12, 2007, 10:39 AM EST for Huntington County, Wells County, Indiana. It took effect at Dec 12, 2007, 4:00 PM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2007, 10:39 AM EST (15:39 UTC)
- In effect from
- Dec 12, 2007, 4:00 PM EST
- Expired
- Dec 13, 2007, 11:12 AM EST
- In force
- 19 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
Counties Huntington County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 71 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Bluffton (BLFI3).
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03323000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KIWX 121539 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1039 AM EST WED DEC 12 2007 ...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... WABASH RIVER NEAR BLUFFTON AFFECTING HUNTINGTON AND WELLS COUNTIES MAUMEE RIVER NEAR DEFIANCE AFFECTING DEFIANCE AND HENRY COUNTIES SAINT JOSEPH RIVER OHIO BELOW MONTPELIER AFFECTING WILLIAMS COUNTY .RECENT HEAVY RAINFALL IS EXPECTED TO RESULT IN MINOR RIVER FLOODING. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN DAYLIGHT TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY. INC069-179-131539- /O.NEW.KIWX.FL.W.0101.071212T2100Z-071215T1800Z/ /BLFI3.1.ER.071212T2100Z.071213T0600Z.071214T1800Z.NO/ 1039 AM EST WED DEC 12 2007 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER NEAR BLUFFTON * FROM THIS AFTERNOON TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8 AM WEDNESDAY THE STAGE WAS 9.6 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE WEDNESDAY AFTERNOON AND CREST NEAR 10.2 FEET AROUND 1 AM THURSDAY DECEMBER 13 AND FALL BELOW FLOOD STAGE AROUND 1 PM FRIDAY DECEMBER 14. * AT 10.0 FEET...THE RIVER IS AT FLOOD STAGE...WITH FLOODING OF AGRICULTURAL LAND BEGINNING. $$ OHC039-069-131538- /O.NEW.KIWX.FL.W.0102.071213T1100Z-071215T0900Z/ /DEFO1.1.ER.071213T1100Z.071213T1800Z.071214T0900Z.NO/ 1039 AM EST WED DEC 12 2007 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE MAUMEE RIVER NEAR DEFIANCE * FROM THURSDAY MORNING TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 6 AM WEDNESDAY THE STAGE WAS 7.8 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE THURSDAY MORNING AND CREST NEAR 10.2 FEET AROUND 7 PM THURSDAY DECEMBER 13 AND FALL BELOW FLOOD STAGE AROUND 4 AM FRIDAY DECEMBER 14. * AT 10.0 FEET...FLOODING OCCURS KINGSBERRY AND PONTIAC PARKS. $$ OHC171-131538- /O.NEW.KIWX.FL.W.0103.071213T1930Z-071216T1030Z/ /MONO1.1.ER.071213T1930Z.071214T1200Z.071215T1030Z.NO/ 1039 AM EST WED DEC 12 2007 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE SAINT JOSEPH RIVER OHIO BELOW MONTPELIER * FROM THURSDAY AFTERNOON TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7 AM WEDNESDAY THE STAGE WAS 8.9 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE THURSDAY AFTERNOON AND CREST NEAR 12.5 FEET AROUND 7 AM FRIDAY DECEMBER 14 AND FALL BELOW FLOOD STAGE AROUND 5 AM SATURDAY DECEMBER 15. * AT 13.0 FEET...COUNTY ROAD K, ONE MILE SOUTHWEST OF MONTPELIER BEGINS TO FLOOD. SOME FLOODING BEGINS TO AFFECT THE VILLAGE OF PIONEER. SIGNIFICANT LOW LAND AND AGRICULTURAL FLOODING OCCURS NEAR THE RIVER. $$
1 follow-up statement
000 WGUS83 KIWX 131612 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1112 AM EST THU DEC 13 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... WABASH RIVER NEAR BLUFFTON AFFECTING HUNTINGTON AND WELLS COUNTIES THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT. INC069-179-131642- /O.CAN.KIWX.FL.W.0101.000000T0000Z-071215T1800Z/ /BLFI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1112 AM EST THU DEC 13 2007 THE FLOOD WARNING IS CANCELLED FOR THE WABASH RIVER NEAR BLUFFTON * AT 8 AM THURSDAY THE STAGE WAS 8.8 FEET * FLOOD STAGE IS 10.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Dec 12, 7:08 AM EST, 3 hours 31 minutes earlier.
Area forecast discussion, Dec 12, 7:08 AM EST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
708 AM EST WED DEC 12 2007
.AVIATION...
SUBSIDENCE/DRYING IN WAKE OF SHRTWV MOVG THROUGH LWR GRTLKS
EXPECTED TO RESULT IN MAINLY VFR CONDITIONS THIS PERIOD, THOUGH
LINGERING LOW LEVEL MOISTURE WILL CAUSE SOME MVFR CIGS EARLY THIS
MORNING. SHRTWV MOVG E-NE FROM SWRN U.S. IS EXPECTED TO CAUSE SNOW
TO SPREAD INTO THE AREA LATE TONIGHT LOWERING CIGS/VSBYS AT LEAST
TO MVFR AND PSBLY TO IFR.
&&
.UPDATE...
LARGE RAIN SHIELD HAS MOVED OUT OF THE AREA AND PATCHY LIGHT
RAIN/SNOW TO OUR WEST EARLIER HAS DIMINISHED. THUS, UPDATED TO
REMOVE ALL MENTION OF PRECIP FROM THE FCST FOR TODAY.
&&
.PREV DISCUSSION... /ISSUED 409 AM EST WED DEC 12 2007/
SHORT TERM...
SPLIT FLOW CONTINUING OVER N.A. THIS MORNING. NRN STREAM SHRTWV
MOVG THROUGH THE GRTLKS AND CWA EARLY THIS MORNING WITH BEST LIFT
ASSOCIATED WITH IT PUSHING OFF TO THE EAST AND SUBSIDENCE
OVERSPREADING THE AREA. TEMPS GENERALLY STILL ABOVE FREEZING
ACROSS THE CWA. FCST SOUNDINGS SUGGEST WELL MIXED LOW LEVELS WILL
ALLOW TEMPS ONLY TO DROP TO AROUND FREEZING BY DAYBREAK. WITH
PRECIP TRANSITIONING TO JUST A SCT SHOWERS IN PRE-DAWN HOURS...
THREAT FOR ICY CONDITIONS TOO LOW TO CONT WINTER WX ADVISORY AND
HAVE CANCELED.
SUBSIDENCE, DRIER AIR, HIGH PRESSURE MOVG INTO THE AREA SHOULD
ALLOW FOR SOME SUNSHINE AT LEAST ACROSS NRN PORTION OF CWA TODAY. SOUTHERN
PORTION MAY STAY SOCKED IN WITH LOW CLOUDS TRAPPED BENEATH
SUBSIDENCE INVERSION AS SFC RIDGE MOVES EAST ACROSS THE SRN GRTLKS.
MODELS CONT TO SUGGEST SWRN U.S. TROF WILL GET KICKED E-NE TO THE
MS VALLEY/GRTLKS TONIGHT AS FLOW BECOMES MORE ZONAL IN RESPONSE TO
STRONG NRN STREAM SHRTWV BREAKING DOWN WEST COAST RIDGE AS IT
MOVES EAST ACROSS PAC NW AND INTO THE NRN PLAINS. NAM/GFS STILL HAVE
CONSIDERABLE DIFFERENCES HANDLING STRENGTH OF THIS SYSTEM. GFS HAS
BEEN MORE CONSISTENT AND NAM APPEARS TO BE TRENDING STRONGER WITH
H5 TROF/VORT LOBE, SO HAVE CONTD TO LEAN TOWARD THE GFS SOLUTION AND
KEPT LIKELY POPS OVER SERN PORTION OF CWA, HWVR, NOT TOTALLY SOLD
ON GFS STRONG MID LEVEL ISENT LIFT/MOISTURE RETURN (4G/KG H7
MIXING RATIO) SINCE TROF REMAINS POSITIVELY TILTED WITHOUT SGFNT
LOW LEVEL RESPONSE, SO WENT CLOSER TO SREF FOR QPF AMOUNTS. ALSO
GFS/NAM AGREE THAT FREEZING LEVELS MAY BE TOO HIGH TO SUPPORT
FROZEN PRECIP OVER CENTRAL INDIANA SO INTRODUCED RAIN INTO THE MIX
OVER FAR SRN COUNTIES.
LONG TERM...
THURSDAY THROUGH TUESDAY.
THURSDAY....OTHER THAN A MINOR TRIM OF THE WESTWARD EXTENT OF THE
LIKELY POPS...HAVE KEPT FORECAST STATUS QUO FOR NOW...BLENDING WITH
SHORT TERM GRIDS. WITH MAJORITY OF MODELS STILL SHOWING TRACK
FURTHER SE NOT SURE HOW MUCH WE WILL END UP WITH PRECIP WISE SO
HAVE ALSO BACK OFF SLIGHTLY ON QPF/SNOW THURS NGT 925 MB RH PLUME
GRAPHICS SHOW CHANCE FOR SOME LAKE EFFECT SNOWFALL BUT FETCH AND
AMOUNT OF DYNAMICS LOOK TO LIMIT POTENTIAL FOR THE NW COUNTIES.
GRIDS CURRENTLY DRY AND WILL MAINTAIN THIS. FRIDAY THE FLOW BECOMES
MORE NW AND WEST AND FOR A BRIEF WINDOW OMEGA INCREASES MAINLY IN
THE AFTERNOON AND FOR OUR MI COUNTIES. PREVIOUS FORECAST HAS A
HANDLE ON THIS ALREADY SO NO CHANGE. AS THE FLOW BEGINS TO TURN MORE
NORTHERLY AND NE...LAKE EFFECT POTENTIAL WILL HEAD MORE FOR THE KLOT
AREA. WILL TRIM POPS BACK FOR FRI NGT TO REFLECT THIS TREND.
THIS NE FLOW WILL BE IN RESPONSE TO WHAT LOOKS TO BE A STRONG AREA
OF LOW PRESSURE TO TAKE SHAPE...LIKELY THE FIRST NOR-EASTER OF THE
SEASON. BULK OF THE SYSTEM WILL REMAIN WELL EAST OF THE AREA...BUT
MODELS DEPICT AN INVERTED TROUGH EXTENDING BACK INTO AT LEAST THE
EASTERN GREAT LAKES. CURRENT GRIDS HAVE CHC POPS IN FOR SAT/SAT NGT
TIME FRAME WITH HIGHEST POPS GENERALLY EAST OR SE. WILL STICK WITH
THIS AT THE MOMENT WITH NO CHANGES TO PRECIP TYPE AS TRACK OF THE
STORM WILL PLAY KEY PART IN THERMAL PROFILES AND POTENTIAL FOR
ACCUMULATING SNOWFALL. BY SUNDAY MAIN EFFECTS OF THIS SYSTEM SHOULD
BE GONE WITH DRIER CONDITIONS TO PREVAIL. WEAK SYSTEM DROPS THROUGH
THE FLOW WITH A QUICK SHOT OF LIFT AND LIMITED MSTR. WILL MAINTAIN
LOW POPS IN GRIDS FOR MON.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR INZ020.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR LMZ043-
046.
&&
SHORT TERM...TAYLOR
LONG TERM...FISHER
AVIATION...TAYLORHazardous weather outlook, Dec 12, 4:50 AM EST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 450 AM EST WED DEC 12 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-131000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 450 AM EST WED DEC 12 2007 /350 AM CST WED DEC 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT RUNOFF FROM RECENT RAINS...AS WELL AS ICE AND SNOW MELT...WILL CONTINUE TO CAUSE MINOR FLOODING OF RIVERS...STREAMS AND LOW AREAS INTO TONIGHT. SNOW IS LIKELY LATE TONIGHT MAINLY IN NORTHEAST INDIANA AND NORTHWEST OHIO. THE SNOW MAY BE MIXED WITH SLEET AT TIMES IN THE FAR SOUTHEAST. ACCUMULATIONS TONIGHT ARE GENERALLY EXPECTED TO BE AROUND AN INCH...BUT WILL DEPEND ON THE EXACT TRACK OF THE SYSTEM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW WILL BE MORE LIKELY AS YOU MOVE FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA WITH THE BEST POTENTIAL LYING ALONG AND SOUTHEAST OF PERU INDIANA TO HILLSDALE MICHIGAN LINE. SOME AREAS MAY SEE SLEET MIXING IN AS WELL. ADDITIONAL SNOW ACCUMULATIONS ARE POSSIBLE...BUT REMAIN DEPENDANT ON THE TRACK OF THE STORM. A LARGE STORM SYSTEM WILL BRING SNOW TO MUCH OF THE EASTERN US. THE WESTERN FRINGE OF THIS SYSTEM MAY AFFECT THE AREA SATURDAY AND SATURDAY NIGHT. IT REMAINS TO EARLY TO DETERMINE THE EXACT IMPACT OF THIS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SEND REPORTS OF SNOW ACCUMULATIONS AS WELL AS ANY AREAS OF FLOODING ENCOUNTERED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-131000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 450 AM EST WED DEC 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS SMALL CRAFT CONDITIONS ARE EXPECTED TO DIMINISH BY THIS AFTERNOON WITH WAVES RANGING FROM 1 TO 3 FEET BY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS CONDITIONS TO SMALL CRAFT CONDITIONS MAY RETURN THURSDAY NIGHT AND FRIDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 5:13 AM EST | River Flood Warning | IWX | Cass, Miami, Wabash | 40 hr |
| Dec 12, 5:48 AM EST | Flash Flood Watch | IWX | White | 26 hr |
| Dec 12, 6:12 AM EST | River Flood Warning | IWX | Adams, Allen | 5 days |
| Dec 12, 6:44 AM EST | River Flood Warning | IWX | Cass, Miami, Wabash | 8 hr |
| Dec 12, 3:00 PM EST | River Flood Warning | IWX | Allen | 30 hr |
Nearby
River Flood Warnings in Indiana, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.